Economics at your fingertips  

A generalization of the Aumann–Shapley value for risk capital allocation problems

Tim J. Boonen, Anja De Waegenaere () and Henk Norde

European Journal of Operational Research, 2020, vol. 282, issue 1, 277-287

Abstract: The paper proposes a new method to allocate risk capital to divisions or lines of business within a firm. Existing literature advocates an allocation rule that, in game-theoretic terms, is equivalent to using the Aumann–Shapley value as allocation mechanism. The Aumann–Shapley value, however, is only well-defined if a specific differentiability condition is satisfied. The rule that we propose is characterized as the limit of an average of path-based allocation rules with grid size converging to zero. The corresponding allocation rule is equal to the Aumann–Shapley value if it exists. If the Aumann–Shapley value does not exist, the allocation rule is equal to the weighted average of the Aumann–Shapley values of “nearby” capital allocation problems.

Keywords: Risk management; Capital allocation; Risk measure; Aumann–Shapley value; Non-differentiability (search for similar items in EconPapers)
JEL-codes: C71 G32 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: A Generalization of the Aumann-Shapley Value for Risk Capital Allocation Problems (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.ejor.2019.09.022

Access Statistics for this article

European Journal of Operational Research is currently edited by Roman Slowinski, Jesus Artalejo, Jean-Charles. Billaut, Robert Dyson and Lorenzo Peccati

More articles in European Journal of Operational Research from Elsevier
Bibliographic data for series maintained by Haili He ().

Page updated 2020-11-11
Handle: RePEc:eee:ejores:v:282:y:2020:i:1:p:277-287